Alert archive / North Carolina / Small Craft Advisories in 2016
Small Craft Advisory 82, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Jul 8, 2016, 12:20 PM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2016, 12:20 PM EDT (16:20 UTC)
- Expired
- Jul 8, 2016, 3:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
155 WHUS72 KMHX 081620 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1220 PM EDT FRI JUL 8 2016 ...BRIEF PERIOD OF SMALL CRAFT CONDITIONS FOR THE CENTRAL COASTAL WATERS... .NORTHWEST WINDS HAVE GUSTED UPWARDS OF 25 KT THIS MORNING LEADING TO OCCASIONAL SEAS OF 6 FT FROM THE DIAMOND SHOALS BUOY. WINDS AND SEAS SHOULD SUBSIDE BELOW SCA LEVELS BY LATER THIS AFTERNOON. AMZ152-154-081900- /O.NEW.KMHX.SC.Y.0082.160708T1620Z-160708T1900Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1220 PM EDT FRI JUL 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON. * WINDS...WEST 10 TO 15 KT WITH GUSTS UP TO 20 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Jul 8, 10:41 AM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 8, 10:41 AM EDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 1041 AM EDT FRI JUL 8 2016 .SYNOPSIS... A trough of low pressure will remain across the Piedmont of NC through Saturday. A shortwave trough will pass through the region this evening. A weak cold front will move in from the northwest Saturday night, becoming stationary over the area Sunday through Tuesday, then dissipating Wednesday. High pressure will build over the region Wednesday and Thursday. && .NEAR TERM /REST OF TODAY/... As of 1035 AM Friday...Latest satellite imagery indicates a shortwave trough just off the NC coast moving east away from the area. Skies should become mostly clear by 15Z across Eastern NC. Lee/Piedmont trough will remain west of the area today with high pressure offshore. WNW/W flow across the area with low level thicknesses ranging 1430-1435 meters supporting maximum temps in the mid 90s inland to upper 80s along the coast/OBX. Heat index values today will range 100-103 degrees due to dewpoints a few degrees cooler than the past few days. Models show well-defined shortwave approaching from the NW late today. Latest blend of high- resolution guidance including convective-allowing models suggests a line of thunderstorms will cross Eastern NC late this afternoon into the evening hours, coincident with the timing of the shortwave trough aloft. Adjusted timing of pops late this afternoon and evening, trending with latest guidance and increasing to chance pops for inland locations between 22-02Z. Should thunderstorms become severe, the biggest threat will be damaging wind gusts. && .SHORT TERM /TONIGHT/... As of 330 am Fri...Shortwave will cross the forecast area around 06Z Saturday. Will go with slight chance PoPs all areas until 04Z in advance of shortwave, then dry after that as feature quickly moves off the coast. Warm and muggy overnight with lows in the upper 70s to lower 80s. && .LONG TERM /SATURDAY THROUGH THURSDAY/... As of 330 AM Friday, a rather hot and mostly dry weekend upcoming before a weak frontal boundary stalls in the area Monday and Tuesday. This will be followed by a return to a more typical summer pattern with a Bermuda high to the east and trough inland with warm humid weather and diurnal thunderstorms. Saturday through Sunday...the combination of dry W/NW flow at the surface and strong NVA will lead to a dry and hot Saturday as temperatures reach the mid 90s over most inland areas and even lower 90s along the southern coast and around 90 degrees Outer Banks. Dewpoints Saturday could lead to Heat Advisory conditions, while dewpoints will be a few degrees lower on Sunday. Strong subsidence on Saturday should lead to no precipitation and while Sunday will be slightly more unstable, still expect dry weather given the fairly deep W/NW flow. Sunday night through Tuesday...Rain chances will increase through this period as weak frontal boundary stalls across eastern NC with weak shortwave energy embedded in the upper ridge. Given daytime heating and the stalled boundary, will forecast 30-40 pct PoPs for the period with temperatures remaining a few degrees above normal. Wednesday through Thursday...A return to a more typical summertime pattern for mid to late week with Bermuda high pressure offshore and a weak trough inland leading to warm humid weather and a daily low chance of showers/thunderstorms. Temperatures remain hot with highs low/mid 90s inland and lows mid/upper 70s. && .AVIATION /14Z FRIDAY THROUGH TUESDAY/... Short term /through 06Z Saturday/... As of 7 am Fri...Mostly VFR forecast through today/tonight. Piedmont trof in place today just to the west, with a west flow during the day around 10 knots. An upper level disturbance will approach from the NW today and pass through tonight. Sub-VFR in isolated storms possible from late afternoon through mid-evening at all 4 terminals. SW winds around 5 knots overnight. Long Term /Saturday through Tuesday/... As of 340 AM Friday, generally dry weather is expected through the weekend with VFR conditions anticipated. An increase in showers/thunderstorms with a stalled frontal boundary Monday and Tuesday will lead to occasional bouts of sub-VFR conditions, especially during the afternoon and evening hours. Areas that receive rainfall will also be susceptible to nighttime stratus and fog that could reduce ceilings and vsbys. && .MARINE... Short term /Today and Tonight/... As of 1040 AM Friday...Latest surface and buoy data indicate WNW winds 10-20 kt north of Ocracoke this morning, with W to WSW winds 5-10 kt south of Ocracoke. Seas range mostly 2-4 ft across the waters though 3-5 ft seas are occurring for the outer waters. An occasional 6 ft sea may also be possible over the next few hours then winds should diminish to 5-15 kt and back more westerly by this afternoon. The Piedmont trough will continue inland while the Bermuda high remains offshore. West flow today will back slightly to southwest tonight. Seas will average 2-4 feet north of Oregon Inlet and 3-5 feet south through tonight. Monitoring conditions closely this morning for possible brief SCA issuance as Diamond Shoals buoy seas recently built to 6 ft in the brief stronger NW winds. Long Term /Saturday through Tuesday/... As of 340 AM Friday, a fairly typical summer pattern expected to unfold marine-wise with Bermuda high pressure building offshore and a weak trough inland. This should lead to generally SW/W winds 10-15 knots through the period with seas 2-5 feet. As is usual this time of year, there may be gustier winds during the late afternoon and evening, perhaps reaching 20 knots at times, before dropping back off overnight. Extended guidance through late week shows little change with winds remaining under 15 knots and seas under 5 feet for the most part. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...HSA NEAR TERM...DAG SHORT TERM...HSA LONG TERM...CTC AVIATION...CTC/HSA MARINE...CTC/DAG/HSA
Hazardous weather outlook, Jul 8, 11:55 AM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1155 AM EDT FRI JUL 8 2016 NCZ029-044>047-079>081-090>095-098-103-104-091600- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 1155 AM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING WITH THE MAIN THREATS OF DAMAGING WIND GUSTS AND HAIL. THE TIMING FOR POSSIBLE SEVERE THUNDERSTORMS WILL BE FROM AROUND 7 PM TO MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT ADVISORIES MAY BE NEEDED SATURDAY FOR HEAT INDEX VALUES OF 105 TO 109 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:08 PM EDT | Special Weather Statement | MHX | Duplin | 37 min |
| Jul 7, 8:32 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Duplin, Greene, Jones, Lenoir, Onslow and 1 more | 58 min |
| Jul 7, 9:31 PM EDT | Special Weather Statement | MHX | Craven | 44 min |
| Jul 7, 11:37 PM EDT | Special Weather Statement | MHX | Carteret | 53 min |
| Jul 8, 4:10 PM EDT | Heat Advisory | MHX | Beaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more | 22 hr |
| Jul 8, 7:37 PM EDT | Special Weather Statement | MHX | Martin, Pitt | 53 min |
Nearby
Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.